MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BEND-PLIER F/R Ø3.5+PL 3.5; BENDER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BEND-PLIER F/R Ø3.5+PL 3.5; BENDER
Catalog Number 03.614.022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The flat spring bar broke off during rod bending.Nothing feel in the patient as this part was done on the side over a sterile table.The instrument is available for return, but the broken piece was discarded by hospital personnel.There is no surgical delay are reported.There was no patient involvement.Device report from synthes reports an event in country as follows: (b)(6).                                                                                                      concomitant devices reported: unknown rod (part# unknown, lot# unknown, quantity 1).This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the bend-plier f/r ø3.5+pl 3.5 (part # 03.614.022 lot # t159836) was received at us cq.The leaf spring of the device was broken, no fragments were returned.A portion of the leaf spring remained secured to the handle of the device, majority of the leaf spring broke off.The received condition is consistent with the complaint condition thus the complaint is confirmed.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Manufacturing record evaluation: the received bend-plier f/r ø3.5+pl 3.5 (part # 03.614.022 lot # t159836) was manufactured at the tuttlingen site on 23-jul-2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the bend-plier f/r ø3.5+pl 3.5 (part # 03.614.022 lot # t159836) as the leaf spring of the device was broken.The leaf spring was broken such that a minimal portion of the leaf spring remained attached to the device.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities a device history record (dhr) review was conducted: part number: 03.614.022.Lot number: t159836.Manufacturing site: tuttlingen.Release to warehouse date: 23-jul-2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BEND-PLIER F/R Ø3.5+PL 3.5
Common Device Name
BENDER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9119642
Report Number2939274-2019-60883
Device Sequence Number19394085
Product Code HXW
UDI-Device Identifier07611819968431
UDI-Public07611819968431
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.022
Device Lot NumberT159836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS